So I am now quite officially a total oddity (which yes, we all already knew…). My p-doc yesterday told me that he has never, ever, in his entire long career, heard of anyone having any withdrawal effects when discontinuing Luvox, unless they were taking high doses for a very long period of time and then stopped very suddenly. I was taking the lowest dose. I took it for a month. I have discontinued as gradually as humanly possible. I was shaving edges off the pills!
In addition to the crazy emotional sensitivity, and extended sobbing fits, and calming thoughts of suicide, and dizziness, and nausea, and desiccated-head-feeling, I am having the metallic twang sound again today sometimes when I blink (Which as nuts as it sounds is actually a relatively common side effect in cases of bad discontinuation syndrome. So the internets told me when I thought for damn sure I must have been losing it). I couldn’t make that shit up if I tried.
I am a freak of nature. Document me.
Historically, as yesterday, any well thought-out plans (or partially thought out plans, or any plans at all, really) tend to go promptly out the window when I am actually sitting in my psychiatrist’s office. I get the impression that his career has made him very adept at trying to keep control of a situation, and guide people where he needs them to go. I can understand that. In terms of severely mental ill people, I am a roll in the park with fuzzy rabbits. Tough habit to break though, I think.
At any rate, I am not now taking a break from the medications, or waiting until I have weaned off of the Luvox fully before adding anything to the mix. He tossed me a sample bottle of name brand Wellbutrin. I took one today since it isn’t supposed to interact with the little Luvox pebbles I’m still working on. Now we get to wait and see if I break out in hives. The hope is that the whole period of time when my skin COULD NOT HANDLE ANYTHING TOUCHING ME was more of a reaction to the fillers, colouring, etc. in the generic brand pills than to the medication itself. Worth a try. Things did seem better on the Wellbutrin. I can’t bring myself to get my hopes up anymore, but it would indeed be pleasant if this worked out.
Next step after this is looking into mood stabilizers instead of antidepressants. My p-doc broached this subject by out of nowhere asking me if I ever get high.
And yes, my brain interpreted that question in probably exactly the way that you are now.
High like manic, he meant. High like manic.
That’s the part where you think that you’re great and get an over-inflated sense of your own capabilities and feel unstoppable and smart and creative and wise and sociable, right? No. No I don’t think so. …And can we go back to that part where I thought you were asking about drug use? Because that’s going to eat me up for a while.